Alert archive / Montana / Flash Flood Warnings in 2011
Flash Flood Warning 24, NWS Glasgow, MT
NWS Glasgow, MT issued this flash flood warning at Jul 14, 2011, 7:19 PM MDT for Garfield County, Montana. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 14, 2011, 7:19 PM MDT (01:19 UTC)
- Expired
- Jul 14, 2011, 10:03 PM MDT
- In force
- 3 hr
- Issued by
- NWS Glasgow, MT
- Area
- Storm-based polygon
- Flood severity
- None
County Garfield County, MT
The radar
The Glasgow radar (KGGW), 126 km from the middle of the area, began a volume at 01:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 7:19 PM MDT | FLASH FLOOD | Jordan, MT | FLASH FLOODING REPORTED AT THE INTERSECTION OF HIGHWAYS 200 AND 59 IN JORDAN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 1.3 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 272 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 2109 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
013 WGUS55 KGGW 150119 FFWGGW MTC033-150715- /O.NEW.KGGW.FF.W.0024.110715T0119Z-110715T0715Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE GLASGOW MT 719 PM MDT THU JUL 14 2011 THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL GARFIELD COUNTY IN NORTHEAST MONTANA... * UNTIL 115 AM MDT. * AT 711 PM MDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. FLOODING IS OCCURRING AT THE INTERSECTION OF HIGHWAY 200 AND 59 IN JORDAN. * LOCATIONS IN THE WARNING INCLUDE... JORDAN AND BRUSETT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. && LAT...LON 4685 10767 4753 10722 4753 10654 4687 10667 $$ GFF WEATHER.GOV/GLASGOW
1 follow-up statement
396 WGUS75 KGGW 150403 FFSGGW FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE GLASGOW MT 1003 PM MDT THU JUL 14 2011 MTC033-150412- /O.CAN.KGGW.FF.W.0024.000000T0000Z-110715T0715Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GARFIELD- 1003 PM MDT THU JUL 14 2011 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL GARFIELD COUNTY... THE RAIN HAS ENDED OVER GARFIELD COUNTY AND FLOODING HAS SUBSIDED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT THURSDAY EVENING FOR NORTHEAST MONTANA. LAT...LON 4685 10767 4753 10722 4753 10654 4687 10667 $$ GFF WEATHER.GOV/GLASGOW
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 2:49 PM MDT, 4 hours 30 minutes earlier.
Area forecast discussion, Jul 14, 2:49 PM MDT, 4 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 249 PM MDT THU JUL 14 2011 .SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH SATURDAY... THUNDERSTORMS ARE BEGINNING TO DEVELOP THIS AFTERNOON ACROSS SOUTHWEST AND CENTRAL MONTANA...DRIVEN BY AN EMBEDDED DISTURBANCE IN A SOUTHWEST FLOW ALOFT. GIVEN EXCELLENT UPPER LEVEL SUPPORT EXPECT THESE STORMS TO CONTINUE TO INTENSIFY THROUGH THE AFTERNOON...BRINGING A SEVERE WEATHER OUTBREAK TO NORTHEAST MONTANA THIS EVENING. A SEVERE THUNDERSTORM HAS BEEN ISSUED THROUGH 9PM THIS EVENING FOR MUCH OF THE AREA. BY LATE EVENING AND OVERNIGHT THE BETTER POTENTIAL FOR STORMS WILL LIE ACROSS THE EASTERN ZONES...AND GIVEN GOOD DYNAMIC SUPPORT EXPECT A ROUND OF ONGOING NOCTURNAL THUNDERSTORMS. FRIDAY AFTERNOON AND EVENING THE WARM SOUTHWEST FLOW ALOFT WILL CONTINUE. ALTHOUGH SUPPORT DOES NOT LOOK AS STRONG...ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE...MAINLY SOUTH OF THE MISSOURI RIVER. STORM ACTIVITY WILL AGAIN TAPER OFF SOME OVERNIGHT FRIDAY NIGHT...HOWEVER AGAIN CAN NOT RULE OUT A NOCTURNAL STORM OR TWO GIVEN REASONABLE QG FORCING AND MID LEVEL INSTABILITY/MOISTURE. SATURDAY UPPER RIDGING WILL BEGIN BUILDING INTO NORTHEAST MONTANA...HOWEVER SOUTHWEST FLOW ALOFT WILL CONTINUE. THIS WILL BRING INCREASING TEMPERATURES...AND WILL PUSH THE BEST POTENTIAL FOR THUNDERSTORMS NORTH OF THE MISSOURI RIVER. GILCHRIST .LONG TERM...SATURDAY NIGHT THROUGH THURSDAY... THE EXTENDED PERIOD CONTINUES WITH THE PERSISTENT SOUTHWEST FLOW ALOFT OVER EASTERN MONTANA THAT IS DRIVEN BY HIGH PRESSURE OVER SOUTHEASTERN CONUS AND A TROUGH OVER BRITISH COLUMBIA. WITH THE TROUGH SLOWLY LIFTING FARTHER NORTH THE HIGH PRESSURE CENTER SPREADS NORTHWEST INTO NEMONT BRINGING IN DRIER AND HOTTER AIR. GFS MODEL GUIDANCE SUGGESTS TRIPLE DIGITS BY MONDAY...BUT WILL HOLD OFF DUE TO UNCERTAINTY. AFTERNOON/EVENING INSTABILITY COULD LEAD TO SOME THUNDERSTORMS DEVELOPING SO ADDED SLIGHT CHANCE POPS FOR SATURDAY...SUNDAY AND MONDAY EVENINGS. LATE IN THE WEEK THE WEST COAST TROUGH DEVELOPS A SHORTWAVE THAT WILL BE SPUN OFF TO THE EAST ACROSS NORTHERN MONTANA. THE MODELS ARE KIND OF DRY ON THIS ONE BUT THE FRONT COULD INITIATE MORE THUNDERSTORMS. AFTER THE VERY WARM TEMPERATURES WITH LOW RELATIVE HUMIDITY...FIRE WEATHER COULD SOON BECOME A CONCERN. SCT PREVIOUS DISCUSSION... MODELS CONTINUE TO BE IN GOOD AGREEMENT WITH A SUBTLE PATTERN CHANGE...A TRANSITION TO MORE OF A MID-SUMMER-LIKE PATTERN. THAT IS...HOTTER AND DRIER. UPPER HIGH CENTER OVER TX EXPANDS NORTHWARD AND INTENSIFIES...BECOMING A 600 DM CENTER OVER NE...ABOUT AS STRONG AS IT EVER GETS. WEAKENING OF THE UPPER TROUGH ALONG THE WEST COAST...AS A SIGNIFICANT PART OF IT MOVES NE INTO CANADA. THIS HELPS ALLOW THE HIGH TO EXPAND NW. WEAK TROUGH CONDITIONS ALONG THE W COAST...SW FLOW ALOFT IS OVER OUR AREA STILL...BUT WEAKER AS WELL, THERE WILL BE WEAK SHORTWAVES...BUT EXPECT THUNDERSTORM ACTIVITY TO BE QUITE LIMITED ...SUB-ISOLATED UNDER 15 PCT POPS MOST PERIODS. THICKNESSES ARE IN THE 575 DM TO 585 DM RANGE MOST OF THE TIME. MODELS INDICATE MONDAY TO BE THE HOTTEST... AS 850 MB TEMPS CLIMB TO 28-32C OVER OUR AREA. THIS WILL PUSH HIGHS TO NEAR THE 100 DEGREE MARK. MODELS DISAGREE SOME LATE IN THE PERIOD. THIS IS DUE TO HANDLING OF THE W COAST UPPER TROUGH THAT IN RE-INFORCED BY A NEW UPPER LOW FROM AK. PREFER THE PATTERN OF LATE...WHERE PART OF TROUGH MOVES INLAND...BUT PART REMAINS ALONG W COAST. SOME MODELS AND SOME GFS ENSEMBLES MEMBERS SHOWING THE WHOLE TROUGH MOVING INLAND...WHICH SEEMS LEAST LIKELY...ESPECIALLY IN JULY. ALSO PREFER THE SLOWER COLD FRONT ARRIVAL TUE/TUE NIGHT AS WELL. SIMONSEN && .AVIATION... THE PERSISTENT LOW ALONG THE WEST COAST WILL CONTINUE TO FEED A MOIST SOUTHWESTERLY FLOW INTO MONTANA TODAY. IN ADDITION THE LEE SURFACE TROUGH HAS SHIFTED EAST INTO A POSITION OVER NORTHEAST MONTANA. THIS WILL BRING IN SCATTERED TO BROKEN CLOUD LAYERS BETWEEN 5K AND 12K FT AGL LATER TODAY. THE 12Z UPPER AIR SOUNDING FROM KGGW THIS MORNING INDICATED A VERY UNSTABLE ENVIRONMENT. WITH THIS INSTABILITY...THUNDERSTORM ACTIVITY WILL INCREASE IN AREA COVERAGE LATER THIS AFTERNOON AND EVENING. SOME THUNDERSTORMS MAY BECOME SEVERE. THERE IS THE POTENTIAL FOR LARGE HAIL AND WINDS GUSTS UP TO 50KT WITH ANY SEVERE STORM. THE STRONGER STORMS WILL ALSO HAVE HEAVY SHOWERS THAT COULD DROP VISIBILITIES AND CEILINGS TO MVFR/IFR TEMPORARILY. SCT && .GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Jul 14, 3:59 PM MDT, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 359 PM MDT THU JUL 14 2011 MTZ016>027-059>062-151200- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE- RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS- SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT- 359 PM MDT THU JUL 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS CAN BE EXPECTED THIS AFTERNOON AND EVENING. THREATS WITH STORMS INCLUDE LARGE HAIL...STRONG DAMAGING WINDS...AND HEAVY RAIN THAT COULD CAUSE LOCALIZED FLASH FLOODING. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM FOR PHILLIPS...VALLEY...DANIELS...SHERIDAN...ROOSEVELT... PETROLEUM...GARFIELD...AND MCCONE COUNTIES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG TO SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE ON FRIDAY...MAINLY SOUTH OF THE MISSOURI RIVER. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 14, 6:30 PM MDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
630 PM MDT THU JUL 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL 1 SW JORDAN 47.31N 106.92W
07/14/2011 E1.75 INCH GARFIELD MT TRAINED SPOTTER
SOME QUARTER SIZE HAIL MIXED IN ALONG WITH HEAVY RAIN
0626 PM HAIL JORDAN 47.32N 106.91W
07/14/2011 E1.00 INCH GARFIELD MT TRAINED SPOTTER
AND ESTIMATED 60 MPH WIND
0626 PM HAIL JORDAN 47.32N 106.91W
07/14/2011 E1.00 INCH GARFIELD MT LAW ENFORCEMENT
HEAVY RAIN ALSO
&&
BBLocal storm report, Jul 14, 6:58 PM MDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
658 PM MDT THU JUL 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND GST 3 S CONTENT 47.98N 107.56W
07/14/2011 E60 MPH PHILLIPS MT TRAINED SPOTTER
HEAVY RAIN ALSO
&&
BBLocal storm report, Jul 14, 7:06 PM MDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
706 PM MDT THU JUL 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL JORDAN 47.32N 106.91W
07/14/2011 E1.00 INCH GARFIELD MT TRAINED SPOTTER
&&
BBThe office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 6:26 PM MDT | Severe Thunderstorm Warning | GGW | Phillips, Valley | 64 min |
| Jul 14, 6:43 PM MDT | Severe Thunderstorm Warning | GGW | Garfield | 62 min |
| Jul 14, 7:14 PM MDT | Severe Thunderstorm Warning | GGW | Valley | 61 min |
| Jul 14, 7:58 PM MDT | Severe Thunderstorm Warning | GGW | Garfield, McCone, Prairie | 62 min |
| Jul 14, 8:42 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, McCone | 63 min |
| Jul 14, 8:44 PM MDT | Severe Thunderstorm Warning | GGW | Roosevelt, Valley | 61 min |
| Jul 14, 9:33 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, Prairie, Wibaux | 57 min |
| Jul 14, 9:44 PM MDT | Severe Thunderstorm Warning | GGW | Daniels, Roosevelt, Sheridan | 61 min |
| Jul 14, 10:29 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, Wibaux | 46 min |
| Jul 15, 5:51 PM MDT | Severe Thunderstorm Warning | GGW | Petroleum | 54 min |
Nearby
Flash Flood Warnings in Montana, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.